Alert archive / Ohio / River Flood Warnings in 2019
River Flood Warning 81, NWS Cleveland, OH
NWS Cleveland, OH issued this river flood warning at Jul 3, 2019, 4:23 PM EDT for Marion County, Ohio. It took effect at Jul 3, 2019, 6:13 PM EDT. It was in force for 18 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 3, 2019, 4:23 PM EDT (20:23 UTC)
- In effect from
- Jul 3, 2019, 6:13 PM EDT
- Expired
- Jul 4, 2019, 12:14 PM EDT
- In force
- 18 hr
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, OH
The radar
The Cincinnati radar (KILN), 134 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Scioto River at Larue (LARO1). The gauge peaked at 11.69 ft at Jul 4, 2019, 12:00 AM EDT.
- Action stage
- 8 ft
- Minor stage
- 12 ft
- Moderate stage
- 13 ft
- Major stage
- 14 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03217500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
999 WGUS41 KCLE 032023 FLWCLE BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Cleveland OH 423 PM EDT Wed Jul 3 2019 ...The National Weather Service in Cleveland has issued a flood warning for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-040422- /O.NEW.KCLE.FL.W.0081.190703T2213Z-190704T2100Z/ /LARO1.1.ER.190703T2213Z.190704T0600Z.190704T1500Z.NO/ 423 PM EDT Wed Jul 3 2019 The National Weather Service in Cleveland has issued a * Flood Warning for The Scioto River Near Larue * until Thursday afternoon. * At 4 PM the stage was 10.8 feet. * Flood stage is 11.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage by this evening and rise to near 11.4 feet by late tonight. The river will fall below flood stage by Thursday morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
3 follow-up statements
876 WGUS81 KCLE 040326 FLSCLE Flood Statement National Weather Service Cleveland OH 1126 PM EDT Wed Jul 3 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-041124- /O.EXT.KCLE.FL.W.0081.000000T0000Z-190704T2024Z/ /LARO1.1.ER.190703T2124Z.190704T0300Z.190704T1424Z.NO/ 1126 PM EDT Wed Jul 3 2019 ...Flood warning extended until Thursday afternoon...The flood warning continues for The Scioto River Near Larue. * Until Thursday afternoon. * At 11:00 PM Wednesday the stage was...11.6 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will fall to below flood stage by Thursday morning. * At 12.0 feet...Flooding occurs in lowland areas south of the Village of La Rue. Route 37 and parts of Vine Street inundated. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
691 WGUS81 KCLE 041108 FLSCLE Flood Statement National Weather Service Cleveland OH 708 AM EDT Thu Jul 4 2019 ...The flood warning continues for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-041909- /O.EXT.KCLE.FL.W.0081.000000T0000Z-190704T2125Z/ /LARO1.1.ER.190703T2124Z.190704T0530Z.190704T1525Z.NO/ 708 AM EDT Thu Jul 4 2019 ...Flood warning extended until this afternoon...The flood warning continues for The Scioto River Near Larue. * Until this afternoon. * At 7:00 AM Thursday the stage was...11.4 feet. * Minor flooding is occurring and Minor flooding is forecast. * Flood stage is 11.0 feet. * The river will fall to below flood stage by late this morning. * At 11.0 feet...Flooding occurs in agricultural areas near the river. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$
526 WGUS81 KCLE 041614 FLSCLE Flood Statement National Weather Service Cleveland OH 1214 PM EDT Thu Jul 4 2019 ...The flood warning is cancelled for the following rivers in Ohio... Scioto River Near Larue PRECAUTIONARY/PREPAREDNESS ACTIONS... Never drive your car through flooded roadways. The water may be deeper than it appears. Turn around...don't drown! Stay tuned to NOAA weather radio and other local media for further details and updates. && OHC101-041644- /O.CAN.KCLE.FL.W.0081.000000T0000Z-190704T2125Z/ /LARO1.1.ER.190703T2124Z.190704T0530Z.190704T1511Z.NO/ 1214 PM EDT Thu Jul 4 2019 The flood warning is cancelled for The Scioto River Near Larue. * At 12:00 PM Thursday the stage was...10.9 feet. * Flood stage is 11.0 feet. * At 11.0 feet...Flooding occurs in agricultural areas near the river. *The River level fell below the Flood stage Late This Morning. && LAT...LON 4061 8342 4055 8318 4052 8324 4055 8342 $$ Thompson
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this river flood warning went out at Jul 3, 4:11 PM EDT, 12 minutes earlier.
Area forecast discussion, Jul 3, 4:11 PM EDT, 12 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 411 PM EDT Wed Jul 3 2019 .SYNOPSIS... A stationary front will remain across the region through tonight before lifting north of the area on Thursday. High pressure will build northward from the Ohio valley across the region Thursday through Friday. A cold front will move south through the area on Saturday, sinking south into the Ohio valley Sunday as high pressure builds southeastward across the Great Lakes through the middle of the week. && .NEAR TERM /THROUGH THURSDAY NIGHT/... No major changes to the forecast, aside from a slight downward trend with pops across the area. A relative MLCAPE minimum continues across northern Ohio this afternoon, with generally less than 1000 j/kg. Convective activity has focused across northwest OH, far northeast OH into northwest PA, and south of the I-70 corridor. These areas are more unstable than the center of the forecast area. Expect this trend to continue through the afternoon, with more isolated than scattered showers and storms for the bulk of the area. Mid level lapse rates are poor, with virtually no deep layer shear, so the severe threat is minimal this afternoon/evening, outside of the far southern part of the forecast area where a bit more instability is present. The convection should diminish after sunset, with a drier forecast through much of the overnight hours. Lows tonight will be in the upper 60s to low 70s. A stationary front draped west to east near the southern Lake Erie shore will lift north across the lake Thursday, with more diurnally driven convection expected across the area, with the highest chances east of the I-71 corridor at this point. This is a similar flavor to today with little synoptic focus for convection, but a modestly unstable airmass building through the day, on the order of 1000-2000 j/kg MLCAPE. Deep layer shear will again be absent, with poor mid level lapse rates precluding much of a severe weather threat. However, rainfall will be efficient and heavy with any storms, so a flash flooding threat cannot be ruled out for areas that see multiple storms over a shorter period of time. Highs will be a bit warmer but similar to the overall high temp profile for today, with mid to upper 80s expected. Convective activity will again diminish through the evening hours into the overnight with the loss of daytime heating. Lows tomorrow night will be in the upper 60s to low 70s. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... Not too much changing from last night and yesterday's forecast for the short term. Generally a hot and humid airmass in place through Friday with at least a chance of showers and thunderstorms through Friday night and into Saturday. The front is expected to move through Saturday morning and although there will a slightly cooler airmass, chance PoPs will remain through Saturday night. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... Pattern change expected in the long term with high pressure building in starting Sunday night. We may actually have a multi-day stretch of drier weather through Tuesday, which is much needed for our local area after having a very wet June. Temperatures are expected to be be in upper 70s and lower 80s on Sunday and slowly creep back up into the upper 80s by Wednesday. && .AVIATION /18Z Wednesday THROUGH Monday/... Isolated showers are developing across the region this afternoon. Thunder potential will increase slightly through this evening, although coverage is expected to be much more minimal than yesterday. Not enough confidence to include much more than VCTS at favored terminals this afternoon/evening. There should be a fairly dry period after 06Z through most of the period, with scattered SHRA/TSRA chances increasing at the end of the period. Outside of convection, sct/bkn low VFR to possible MVFR clouds expected through this evening. Winds will be generally light and variable with a stationary front across the region. OUTLOOK...Non-VFR possible with isolated to scattered thunderstorms that develop through Saturday. && .MARINE... Generally calm conditions expected on the lake through at least Saturday morning with no significant pressure system impacting the area. Scattered showers and thunderstorms are expected to be around through Saturday, though highest impacts expected to be on land. Winds shift to northeasterly Saturday night and increase to 10-15 knots through most of the day on Sunday. Though not expected to reach Small Craft Advisory criteria, this will be something we'll need to watch for in future updates. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Greenawalt NEAR TERM...Greenawalt SHORT TERM...Saunders LONG TERM...Saunders AVIATION...Greenawalt MARINE...Saunders
Hazardous weather outlook, Jul 3, 4:54 AM EDT, 11 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 454 AM EDT Wed Jul 3 2019 LEZ061-142>149-162>169-OHZ003-006>014-018>023-031>033-089-PAZ001>003- 040900- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Seneca-Huron-Medina-Summit-Portage-Trumbull-Wayne-Stark-Mahoning- Ashtabula Lakeshore-Northern Erie-Southern Erie-Crawford- 454 AM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ017-027>030-036>038-047-040900- Hancock-Wyandot-Crawford-Richland-Ashland-Marion-Morrow-Holmes-Knox- 454 AM EDT Wed Jul 3 2019 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...Today and tonight. There is the possibility for strong to severe thunderstorms today across the area. The main threat will be strong damaging thunderstorm winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 8:04 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Marion, Morrow | 56 min |
| Jul 2, 8:28 PM EDT | Areal Flood Advisory | CLE | Marion | 6 hr |
| Jul 2, 8:30 PM EDT | Severe Thunderstorm Warning | CLE | Knox, Morrow | 60 min |
| Jul 2, 8:39 PM EDT | Special Weather Statement | CLE | Hancock | 66 min |
| Jul 2, 9:06 PM EDT | Special Weather Statement | CLE | Wood | 24 min |
| Jul 2, 9:10 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood and 1 more | 50 min |
| Jul 2, 9:44 PM EDT | Special Marine Warning | CLE | 96 min | |
| Jul 2, 9:56 PM EDT | Special Marine Warning | CLE | 59 min | |
| Jul 2, 9:59 PM EDT | Special Weather Statement | CLE | Crawford, Huron, Marion, Morrow, Richland, Seneca and 1 more | 46 min |
| Jul 2, 10:16 PM EDT | Special Weather Statement | CLE | Cuyahoga, Erie, Lorain | 44 min |
| Jul 2, 10:22 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Erie, Lorain | 53 min |
| Jul 2, 10:47 PM EDT | Special Weather Statement | CLE | Erie, Lucas | 3 hr |
| Jul 2, 11:40 PM EDT | Areal Flood Advisory | CLE | Lorain | 2 hr |
| Jul 3, 12:13 AM EDT | Special Weather Statement | CLE | Seneca | 47 min |
| Jul 3, 1:03 AM EDT | Special Weather Statement | CLE | Hancock | 57 min |
| Jul 3, 1:53 AM EDT | Special Weather Statement | CLE | Seneca | 52 min |
| Jul 3, 2:07 AM EDT | Areal Flood Advisory | CLE | Marion | 10 hr |
| Jul 3, 3:49 AM EDT | Areal Flood Advisory | CLE | Morrow | 10 hr |
| Jul 3, 5:24 AM EDT | Areal Flood Advisory | CLE | Knox | 6 hr |
| Jul 3, 5:45 PM EDT | Areal Flood Advisory | CLE | Trumbull | 4 hr |
Nearby
River Flood Warnings in Ohio, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.